Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have cough and sneezing problem. Getting sharp pain in rib cage while breathing. Suggest medicine

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Exessive sneezing and coughing have caused sharp pain in right rib cage when I breethe or move around. What medication should I take - how long does this ailment ususally last
Posted Thu, 31 Jan 2013 in General Health
Answered by Dr. Mayank Bhargava 38 minutes later
Welcome to XXXXXXX forum.

You are most likely suffering from acute viral upper respiratory tract infection.
Presence of cough with sneezing suggests the diagnosis.

Pain on right side of ribs may be due to underlying pleuritis (inflammation of covering of lungs) with pneumonia or due to muscle ache.
Muscle ache is due to accumulation of lactic acid in muscles causing sprain.

You should consult with XXXXXXX medicine specialist and should go for thorough check up.
You should also take complete antibiotics course, decongestants, antiallergics and paracetamol (safe in kidney disease; as you are on dialysis).
You should also take chlorzoxazone on written prescription from your treating doctor.
You should also perform gargles three times in day; lukewarm water with pinch of salt.
You should avoid sour, cold drinks and oily edibles.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Have cough and sneezing problem. Getting sharp pain in rib cage while breathing. Suggest medicine 2 hours later
Cough and sneezing are one. I feel fine except for the sudden pain when I take a XXXXXXX breath or move while in bed.
Answered by Dr. Mayank Bhargava 9 hours later
You should go for chest x XXXXXXX for evaluation of involvement of lower respiratory tract.
If chest x XXXXXXX is normal then there is high possibility of muscle ache.
In such case you should take muscle relaxants.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor